Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 31, NWS Key West, FL

August 29, 2015

NWS Key West, FL issued this small craft advisory at Aug 29, 2015, 4:45 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2015, 4:45 PM EDT (20:45 UTC)
Expired
Aug 30, 2015, 10:32 PM EDT
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WHUS72 KKEY 292045
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
445 PM EDT SAT AUG 29 2015

GMZ042-043-052-053-072-073-300300-
/O.NEW.KKEY.SC.Y.0031.150829T2045Z-150830T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
445 PM EDT SAT AUG 29 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...FOR HAWK CHANNEL AND THE FLORIDA STRAITS WATERS SOUTHEAST
OF THE MIDDLE AND UPPER KEYS.

* WINDS...SUSTAINED WINDS OF 20 TO 25 KNOTS...WITH GUSTS UP TO 35
  KNOTS NEAR THUNDERSTORMS AND SQUALLY WEATHER...ARE EXPECTED
  TONIGHT THROUGH SUNDAY AS THE REMNANTS OF ERIKA MOVE ACROSS THE
  AREA.

* WAVES/SEAS...SEAS OF 7 TO 9 FEET ARE EXPECTED WITH LOCALLY HIGHER
  NEAR THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
170 
WHUS72 KKEY 300217
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 PM EDT SAT AUG 29 2015


GMZ031>035-044-054-055-074-075-300930-
/O.EXB.KKEY.SC.Y.0031.000000T0000Z-150830T2100Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1017 PM EDT SAT AUG 29 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE WESTERN FLORIDA STRAITS...FLORIDA BAY...AND ALL NEAR
AND OFFSHORE GULF WATERS.

* WINDS...SUSTAINED WINDS OF 20 TO 25 KNOTS...WITH GUSTS UP TO 
  35 KNOTS NEAR THUNDERSTORMS AND SQUALLY WEATHER...ARE EXPECTED 
  TONIGHT THROUGH SUNDAY AS THE REMNANTS OF ERIKA MOVE ACROSS 
  THE AREA. 

* WAVES/SEAS...SEAS OF 5 TO 7 FEET IN THE OFFSHORE WATERS ARE
  EXPECTED...BRIEFLY HIGHER NEAR OCCASIONAL THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ042-043-052-053-072-073-300930-
/O.EXT.KKEY.SC.Y.0031.000000T0000Z-150830T2100Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1017 PM EDT SAT AUG 29 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SUSTAINED WINDS OF 20 TO 25 KNOTS...WITH GUSTS UP TO 
  35 KNOTS NEAR THUNDERSTORMS AND SQUALLY WEATHER...ARE EXPECTED 
  TONIGHT THROUGH SUNDAY AS THE REMNANTS OF ERIKA MOVE ACROSS 
  THE AREA. 

* WAVES/SEAS...SEAS OF 7 TO 9 FEET ARE EXPECTED IN THE STRAITS WITH
  LOCALLY HIGHER CONDITIONS NEAR THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
193 
WHUS72 KKEY 300827
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EDT SUN AUG 30 2015

GMZ031>035-042>044-052>055-072>075-301630-
/O.CON.KKEY.SC.Y.0031.000000T0000Z-150830T2100Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
427 AM EDT SUN AUG 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED WINDS NEAR 20 KNOTS...AND GUSTS UP TO 30 KNOTS
  NEAR THUNDERSTORMS AND SQUALLY WEATHER...ARE EXPECTED TODAY AS THE
  REMNANTS OF ERIKA MOVE ACROSS THE COASTAL WATERS OF THE FLORIDA
  KEYS.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE STRAITS OF
  FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
182 
WHUS72 KKEY 301431
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 AM EDT SUN AUG 30 2015

GMZ031>035-042>044-052>055-072>075-302030-
/O.CON.KKEY.SC.Y.0031.000000T0000Z-150830T2100Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1031 AM EDT SUN AUG 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED WINDS NEAR 20 KNOTS...AND GUSTS UP TO 30 KNOTS
  NEAR THUNDERSTORMS AND SQUALLY WEATHER...ARE EXPECTED THIS
  AFTERNOON AS THE REMNANTS OF ERIKA MOVE ACROSS THE COASTAL WATERS
  OF THE FLORIDA KEYS.

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE STRAITS OF
  FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
858 
WHUS72 KKEY 302005
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
405 PM EDT SUN AUG 30 2015

GMZ031>035-042>044-052>055-072>075-310300-
/O.EXT.KKEY.SC.Y.0031.000000T0000Z-150831T0300Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
405 PM EDT SUN AUG 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED WINDS NEAR 20 KNOTS...AND GUSTS UP TO 30 KNOTS
  NEAR THUNDERSTORMS AND SQUALLY WEATHER...ARE EXPECTED THIS EVENING.
  WINDS AND SEAS SHOULD BEGIN TO SUBSIDE QUICKLY OVERNIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE STRAITS OF
  FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
338 
WHUS72 KKEY 310232
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1032 PM EDT SUN AUG 30 2015


GMZ031>035-042>044-052>055-072>075-310345-
/O.CAN.KKEY.SC.Y.0031.000000T0000Z-150831T0300Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1032 PM EDT SUN AUG 30 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY WHICH WAS IN EFFECT FOR ALL COASTAL WATERS SURROUNDING
THE FLORIDA STRAITS. 

$$

04

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 4:02 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 29, 4:02 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
402 PM EDT SAT AUG 29 2015

.DISCUSSION...
SHOWERS HAVE BEEN DRIFTING WESTWARD ACROSS THE FLORIDA KEYS WATERS
THIS AFTERNOON AS WE TRANSITION TO A MORE MOISTURE AND UNSTABLE
ENVIRONMENT. THIS IN PART TO THE IMPENDING APPROACH OF WHAT IT WAS
TROPICAL STORM ERIKA...NOW DEGENERATED TO AN ACTIVE TROPICAL WAVE.
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE OVERNIGHT AND
SUNDAY...WITH INCREASING WINDS AND WAVES.

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONDITIONS WILL START
TO DETERIORATE TONIGHT AS SQUALLY WEATHER START REACHING THE FLORIDA
KEYS WATERS. THESE WILL BE ACCOMPANIED BY AN INCREASE OF WINDS AND
WAVES...ESPECIALLY NEAR THUNDERSTORMS AND SQUALLY WEATHER. HEAVY
RAINFALL WITH AMOUNTS OF 2 TO 4 INCHES...LOCALLY HIGHER...WILL BE
OBSERVED ALONG THE FLORIDA KEYS THROUGH MONDAY MORNING.
THEREFORE...URBAN FLOODING IN AREAS OF POOR DRAINAGE ARE LIKELY TO
OCCUR.

.LONG TERM (MONDAY THROUGH FRIDAY)...FROM THE 12Z GFS RUN...THIS
TROPICAL WAVE WILL SPEED UP WEST-NORTHWEST ACROSS THE FLORIDA KEYS
COASTAL WATERS TOMORROW SUNDAY. WINDS WILL THEN SUBSIDE TO NEAR 15
KNOTS STARTING SUNDAY NIGHT AS THIS WAVE MOVES TOWARD THE NORTHEAST
GULF OF MEXICO...DECREASING TO BELOW 10 KNOTS FROM WEDNESDAY ON. AT
THE SAME TIME...A HIGH PRESSURE AREA OVER THE ATLANTIC WILL SHIFT
WESTWARD...LOCATING ITSELF OFF THE MID-ATLANTIC STATES...KEEPING
WINDS FROM THE EAST TO SOUTHEAST THROUGH THE REST OF WEEK. A
WET...MORE NORMAL PATTERN FOR THIS TIME OF THE YEAR IS EXPECTED TO
ALSO STAY IN PLACE THIS WEEK. THEREFORE...POPS HAVE BEEN BUMP UP
REFLECTING A MORE CLIMO APPROACH BY THE END OF THE FORECAST PERIOD.

&&

.MARINE...A VIGOROUS TROPICAL WAVE WILL MOVE WEST-NORTHWESTWARD
ACROSS THE FLORIDA KEYS TONIGHT AND SUNDAY. PERIODS OF FRESH TO
STRONG BREEZES ARE LIKELY...ALONG WITH SQUALLY WEATHER. WINDS AND
SEAS WILL BE LOCALLY HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS. A
WEAK HIGH PRESSURE AREA WILL EXPAND TO THE FLORIDA PENINSULA IN WAKE
OF THE TROPICAL WAVE ON MONDAY...AND PERSIST THERE THROUGH
WEDNESDAY.

&&

.AVIATION...THROUGH 30/18Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT
BOTH EYW AND MTH. HOWEVER...AN APPROACHING STRONG TROPICAL WAVE WILL
LEAD TO INCREASING FAST-MOVING SHOWERS...WITH SOME SQUALLS AND
THUNDERSTORMS AS WELL. MULTIPLE EPISODES OF INSTRUMENT METEOROLOGICAL
CONDITIONS WILL BE INCREASINGLY LIKELY AFTER 30/00Z...ASSOCIATED WITH
NUMEROUS SQUALLS AND THUNDERSTORMS...SOME PRODUCING HEAVY TO EXTREME
PRECIPITATION AND WINDS GUSTING LOCALLY 20-30 KNOTS.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KN
AVIATION/NOWCASTS.....KASPER
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Aug 29, 10:38 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1038 AM EDT SAT AUG 29 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-301200-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1038 AM EDT SAT AUG 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS AND THE
ADJACENT COASTAL WATERS THIS AFTERNOON AND TONIGHT. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY LIKELY WILL BE REQUIRED TONIGHT ACROSS THE
STRAITS OF FLORIDA AND MAY BE REQUIRED ACROSS HAWK CHANNEL AS WINDS
INCREASE TO NEAR 20 KNOTS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS THE FLORIDA KEYS
SUNDAY AND SUNDAY NIGHT AS THE REMNANTS OF ERIKA MOVE ACROSS OUR
AREA. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE
LIGHTNING STRIKES.

FLOODING: URBAN STREET FLOODING WILL BE POSSIBLE IN POOR DRAINAGE
AREAS SUNDAY AND SUNDAY NIGHT.

FOR MONDAY THROUGH THURSDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE
ACROSS THE FLORIDA KEYS AND THE ADJACENT WATERS. THE PRIMARY
THUNDERSTORM HAZARDS ARE CLOUD TO SURFACE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KN

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 11:49 PM EDTSpecial Marine WarningKEY56 min
Aug 29, 12:05 AM EDTSpecial Marine WarningKEY55 min
Aug 29, 12:45 AM EDTSpecial Marine WarningKEY60 min
Aug 29, 6:33 PM EDTSpecial Marine WarningKEY57 min

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.